DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Potentially toxic serum concentrations of desipramine after discontinuation of valproic acid.

Author(s): Joseph AB, Wroblewski BA

Affiliation(s): McLean Hospital, Belmont, MA.

Publication date & source: 1993-09, Brain Inj., 7(5):463-5.

Publication type: Case Reports

Pharmacological interventions in the treatment of various cognitive, behavioural and neurological problems after brain injury often may involve combinations of medications from various drug classes. This carries the implication of potentially new or previously underreported drug interactions. A case report is presented in which a commonly used anticonvulsant drug, valproic acid, and a commonly used antidepressant, desipramine, interacted in such a manner as to cause potentially toxic serum concentrations of desipramine. This case demonstrates the important point that it is not simply the addition of one drug to another that may cause interaction, but the withdrawal of a particular drug which may then adversely impact the remaining drug regimen.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017